Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Am I withdrawing from Clonazepam?  (Read 181 times)

0 Members and 1 Guest are viewing this topic.

Offline Potatoes

  • ɗℴ℘∈
  • Sr. Member
  • ****
  • Posts: 420
  • Country: us
  • Rec's: 4
  • Gender: Male
  • Mood: Relaxed
    Relaxed
  • When she says she loves me.
    • Poke This Member
Am I withdrawing from Clonazepam?
« on: April 21, 2014, 03:59:37 PM »
I've been on Clonazepam (up to 1mg, divided) daily for 3 months straight. I have recently uppped my Zoloft to 100mg. I had a few left over (about a weeks worth) because I had broken my collarbone and was taking hydrocodone and didn't want to mix the two...

I had called my Psychiatrist and asked her if I needed to taper off of my remaining clonazepam, or keep my dosage steady through the first week onset of 100mg Zoloft (a 50mg increase). I was told that I wouldn't need either, and I can just stow them away or use them as needed.

Being honest with myself, and not wanting to cause any conflict, especially through my last weeks till finals, I didn't want to throw myself for a loop, and continued my regular dosage (only about a week's worth) through my 100mg zoloft.

I've been probably... 3 weeks out or so from my last dosage of clonazepam.

First couple of weeks were solid, I felt great. the way I had been feeling since my initial regimen... to the point where I wasn't even really thinking about my medication and focusing on my schooling. even after quite a few days after my last clonazepam I felt no short-term dependency or what have you, and was actually quite driven to start and finish my school work.

well...

This past week I've been feeling the following:

increase in self-doubt, Very questioning on myself.
increase in worrying thoughts, as well as deep thoughts that have been overwhelming and enveloping.
bounciness in my right leg (A symptom I've always had, but it's increasing)

I have noticed that my hands have been rather shaky/trembly but had thought it is because I've gone without food.

increase of uncontrolled focus, where I'm drawn into something... and is also enveloping.
increase in body temperature, although I have not taken a reading on this... I can definitely feel a hotter sense of self.
increase in social anxiety and lack of wanting to get out of the house.
increase in self conciousness.

I haven't really drawn any conclusions because I'm not physically or mentally feinding (craving, jonesin') for clonazepam.... but... Chemically?

-------------

I have refused to go to the pharmacy and request a refill because I was instructed that the clonazepam was a maitenence tool for short-term... helping me get on and maintain my dosage of Zoloft.

On follow-ups I have noticed and have reported to my psychiatrist the positive effects that I have experienced through taking these, and her and I both were very happy with the results.

Now I'm beginning to question if my Zoloft is even affecting any part of my anxiety and if it was just the clonazepam all along?

I need some points of views, Throw them out to me. I'll grab at anything.

Thanks.
Bookmark and Share
Centuries are what it meant to me,
A cemetery where I marry the sea.

Offline insights

  • Hero Member
  • *****
  • Posts: 3777
  • Country: au
  • Rec's: 87
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #1 on: April 21, 2014, 06:27:21 PM »
Now I'm beginning to question if my Zoloft is even affecting any part of my anxiety and if it was just the clonazepam all along?

It may well be that the extra Zoloft isn't yet having a positive affect but is driving some heightened anxiety, and possibly an element of depression too, and that this has all started to be the main thing your mind is focused on. What you describe isn't typical of BZD withdrawal. At least not physically. But psychologically the loss of the clonazepam 'security blanket' could be adding to the uncertainty and doubt.

I think you just need to give the higher Zoloft dose more time to take effect.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Potatoes

  • ɗℴ℘∈
  • Sr. Member
  • ****
  • Posts: 420
  • Country: us
  • Rec's: 4
  • Gender: Male
  • Mood: Relaxed
    Relaxed
  • When she says she loves me.
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #2 on: April 22, 2014, 07:44:17 PM »

I have gotten my times wrong. I started my upped dosage on 4/05. On the 5th of this month. and I have been on it steady. My last Clonazepam had to have been either on the 8th or the 9th. I was taking it as I had changed my dosages. I should have hung onto the last few because I am now two weeks and  three days into my dosage.


Is it likely that I am feeling the start up symptoms of Zoloft from 50mg to 100mg 2.5 weeks after my dosage change? Should I inform my Psychiatrist or is it safe to say that a refill of Clonazepam would be unnecessary? Basically... How long do you think these feelings are expected? I'm having a very hard time falling asleep.
Bookmark and Share
Centuries are what it meant to me,
A cemetery where I marry the sea.

Offline insights

  • Hero Member
  • *****
  • Posts: 3777
  • Country: au
  • Rec's: 87
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #3 on: April 22, 2014, 08:35:40 PM »
Is it likely that I am feeling the start up symptoms of Zoloft from 50mg to 100mg 2.5 weeks after my dosage change?

It is hard to know whether the symptoms are being produced by the Zoloft increase, or anxiety reasserting itself without there being any clonazepam to moderate it. It may be a combination of both.

Quote
How long do you think these feelings are expected

Unfortunately, that's a 'how long is a piece of string' question. There is too much individual variation, anywhere from a few hours to, very rarely, until the med is discontinued.

Quote
I'm having a very hard time falling asleep.

This can be a fairly common SSRI side-effect. It may or may not diminish after a few weeks. If it does persist then small doses of trazodone (Desyrel) should resolve the issue. You could also try Benadryl which has the same sedating antihistamine affect as trazodone, but isn't as strong.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Mr. Whitby

  • Newbie
  • *
  • Posts: 5
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #4 on: April 23, 2014, 10:33:42 AM »
To me, it sounds like your dosage increase of zoloft is causing your symptoms. If I were you, I would utilize the klonopin during the time you're adjusting to the new dose of zoloft, then taper the klonopin if you want. I have experience with these meds.
Bookmark and Share

Offline Potatoes

  • ɗℴ℘∈
  • Sr. Member
  • ****
  • Posts: 420
  • Country: us
  • Rec's: 4
  • Gender: Male
  • Mood: Relaxed
    Relaxed
  • When she says she loves me.
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #5 on: April 23, 2014, 03:52:46 PM »
Thanks Ian and Whitby,

Whitby,

I am out of Clonazepam, I'm sort of in a debate if I should request a refill or call my psych, or if I should just press through this... I'm not sure when it ends or what not. I'm confused at that.
Bookmark and Share
Centuries are what it meant to me,
A cemetery where I marry the sea.

Offline Mr. Whitby

  • Newbie
  • *
  • Posts: 5
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Am I withdrawing from Clonazepam?
« Reply #6 on: April 24, 2014, 04:13:13 PM »
Call your psych for a refill and tell her you're having trouble adjusting to the Zoloft.
Bookmark and Share

 

Related Topics

  Subject / Started by Replies Last post
7 Replies
1686 Views
Last post January 23, 2008, 06:08:03 PM
by Josie
8 Replies
1459 Views
Last post July 29, 2008, 06:39:35 AM
by ken
6 Replies
1466 Views
Last post August 01, 2008, 10:26:34 AM
by hopelessromantic
2 Replies
2595 Views
Last post September 22, 2008, 02:25:16 AM
by visitor
2 Replies
520 Views
Last post March 09, 2011, 10:06:56 AM
by dancer67
6 Replies
288 Views
Last post September 18, 2012, 05:09:05 AM
by Ken82

anything